MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48297
Medical Device Problem Codes Difficult to Open or Close (2921); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: country: japan.G4: pma/510(k) #: exempt.H3: device evaluation is anticipated but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the basket of 'ngage nitinol stone extractor' would not open or close during transurethral urinary stone removal procedure.The issue was discovered when the user tried to open the basket to grasp the stone in the urinary duct under an endoscope, but it failed to open.A laser was not in use at the time.The user removed from patient's body and tried to operate outside the body, but the basket failed to open.No part was separated.The procedure was completed using another basket.It is unknown if the device was tested prior to use although it was possible to close it from the open position before insertion.Reportedly, the device was in the uncoiled position at the time.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.No section of the device remains inside patient's body.
 
Additional Manufacturer Narrative
Corrected information: h6: medical device problem code, h6: component code, d3: email, g1: contact office email, g1: mfg site email.Investigation evaluation: description of event: it was reported that the basket of 'ngage nitinol stone extractor' would not open or close during transurethral urinary stone removal procedure.The issue was discovered when the user tried to open the basket to grasp the stone in the urinary duct under an endoscope, but it failed to open.A laser was not in use at the time.The user removed from patient's body and tried to operate outside the body, but the basket failed to open.No part was separated.The procedure was completed using another basket.It was possible to close it from the open position before insertion.Reportedly, the device was in the uncoiled position at the time.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.No section of the device remains inside patient's body.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi), and quality control (qc) procedures, as well as a visual inspection, and functional test of the returned device, were conducted during the investigation.One ngage nitinol stone extractor was returned in an open package with label.No damage visible on device, handle will move basket wire but the basket will not form.The returned device was found to have a basket that would not open due to separation of the basket from the basket sheath.The shrink tube and glue that secures the basket to the basket sheath had not held the two components together.The basket assembly is manufactured by a supplier.The supplier was informed to investigate the issue.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows one other complaint associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that that the device was manufactured to specification and there is no evidence that nonconforming product exists in house or in the field.A review of the ifu provides the following information: suggested handling instructions for extractors and forceps: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.Store in a dark, cool, and dry place.Cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 
8123392235
MDR Report Key21374655
Report Number1820334-2025-00133
Device Sequence Number12899128
Product Code FFL
UDI-Device Identifier00827002482975
UDI-Public(01)00827002482975(17)271021(10)16304186
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48297
Device Catalogue NumberNGE-022115
Device Lot Number16304186
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KARL STORZ FLEXIBLE URETERO-RENOSCOPE FLEX-X2S
Patient SexUnknown